Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 23, 2011, 3:12 AM CDT for 4 counties in Minnesota; 5 counties in North Dakota. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 3:12 AM CDT (08:12 UTC)
- Expired
- Jul 23, 2011, 4:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clay County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Cass County, ND, Ransom County, ND, Richland County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 50 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:20 AM CDT | TSTM WND DMG | Hillsboro, ND | A FEW SPLIT TREES THAT WERE 10 INCHES IN DIAMETER. TIME ESTIMATED BY RADAR. |
| Jul 23, 3:27 AM CDT | TSTM WND GST 60 | Fargo, ND | THUNDERSTORM WIND GUST 60 TO 70 MPH IN WEST FARGO |
| Jul 23, 3:30 AM CDT | TSTM WND DMG | Fargo, ND | SIGNIFICANT DAMAGE TO APARTMENTS IN SOUTH FARGO AT 5170 AMBER VALLEY PARKWAY |
| Jul 23, 3:30 AM CDT | TSTM WND DMG | West Fargo, ND | TREES DOWN IN WEST FARGO BLOCKING STREET |
| Jul 23, 3:31 AM CDT | TSTM WND GST 64 | Fargo, ND | MEASURED WIND IN SOUTH FARGO |
| Jul 23, 3:35 AM CDT | TSTM WND DMG | Moorhead, MN | LARGE TREE BRANCH DOWN BLOCKING ONE AND A HALF LANES OF TRAFFIC. MECHANICAL ASSISTENCE WAS REQUIRED TO MOVE THE BRANCH. TIME ESTIMATED BY RADAR. |
| Jul 23, 3:35 AM CDT | TSTM WND GST 61 | Fargo, ND | WIND GUST MEASURED BY ASOS AT HECTOR INTERNATIONAL AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 23, 1:41 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3084 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 27.3
The text
As transmitted, in the capitals the NWS used until 2016.
212
WUUS53 KFGF 230812
SVRFGF
MNC027-107-119-167-NDC017-073-077-091-097-230915-
/O.NEW.KFGF.SV.W.0110.110723T0812Z-110723T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
312 AM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHWEST MINNESOTA...
WESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
SOUTH CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA...
NORTHWESTERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...
CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHEASTERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...
NORTHWESTERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...
EASTERN STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...
TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 415 AM CDT
* AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF HOLMES TO 3 MILES EAST OF ARTHUR TO 3 MILES
EAST OF BARRIE...MOVING TO THE EAST AT 50 MPH. ALSO PENNY SIZE HAIL
MAY ACCOMPANY THE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARWOOD...WILD RICE AND WEST FARGO AROUND 320 AM CDT.
FARGO...MOORHEAD AND RUSTAD AROUND 325 AM CDT.
HALSTAD...DILWORTH AND SHELLY AROUND 330 AM CDT.
GLYNDON AND BAKER AROUND 335 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE REILE'S ACRES...PERLEY...SABIN...DOWNER...BARNESVILLE AND
BELTRAMI.
FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 45 AND 118...
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 342 AND MINNESOTA MILE MARKER 30...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4766 9637 4719 9636 4659 9630 4657 9739
4711 9770 4758 9771
TIME...MOT...LOC 0812Z 267DEG 42KT 4763 9717 4712 9705
4659 9695
WIND...HAIL 70MPH 0.75IN
$$
PS/DK1 follow-up statement
494
WWUS53 KFGF 230845
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
345 AM CDT SAT JUL 23 2011
NDC073-091-230853-
/O.CAN.KFGF.SV.W.0110.000000T0000Z-110723T0915Z/
RANSOM ND-STEELE ND-
345 AM CDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEELE AND
NORTHEASTERN RANSOM COUNTIES IN SOUTHEAST NORTH DAKOTA IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED
OUT OF THE WARNED AREA.
LAT...LON 4660 9708 4713 9729 4760 9739 4766 9637
4719 9636 4659 9630
TIME...MOT...LOC 0843Z 267DEG 42KT 4765 9673 4714 9656
4661 9654
$$
MNC027-107-119-167-NDC017-077-097-230915-
/O.CON.KFGF.SV.W.0110.000000T0000Z-110723T0915Z/
NORMAN MN-CASS ND-TRAILL ND-RICHLAND ND-CLAY MN-POLK MN-WILKIN MN-
345 AM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
POLK...CLAY AND WESTERN NORMAN COUNTIES IN NORTHWEST MINNESOTA...AND
NORTHWESTERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...AND EXTREME
NORTH CENTRAL RICHLAND...TRAILL AND EASTERN CASS COUNTIES IN
SOUTHEAST NORTH DAKOTA UNTIL 415 AM CDT...
AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 2 MILES SOUTH OF ELDRED TO 6 MILES SOUTHWEST OF BORUP TO 6 MILES
NORTHEAST OF WOLVERTON...MOVING TO THE EAST AT 45 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
IN ADDITION...AT 335 AM...61 MPH WINDS WERE REPORTED AT HECTOR
INTERNATIONAL AIRPORT WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
BARNESVILLE...ADA AND MUSKODA AROUND 350 AM CDT.
MELVIN AROUND 400 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE LOCKHART...HADLER...GREENVIEW AND BELTRAMI.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
MINNESOTA MILE MARKER 14 AND MINNESOTA MILE MARKER 30...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4660 9708 4713 9729 4760 9739 4766 9637
4719 9636 4659 9630
TIME...MOT...LOC 0843Z 267DEG 42KT 4765 9673 4714 9656
4661 9654
$$
PJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:07 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 22, 9:07 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
907 PM CDT FRI JUL 22 2011
.DISCUSSION...
QUITE A FEW DIFFERENT AREAS OF CONVECTION ONGOING ATTM. LARGEST
AREA IS ACROSS THE WESTERN DAKOTAS...WHICH HAS BEEN DRIFTING EAST
SINCE THE LATE AFTERNOON. THIS IS SHOWING SIGNS OF BOWING AND
COULD APPROACH THE WESTERN FA BY MIDNIGHT IF IT MAINTAINS ITS
STRENGTH. THERE HAVE BEEN A FEW ISOLATED TSTM CELLS IN OUR FAR
SOUTHERN FA...BUT SO FAR JUST ONE SEVERE TSTM WARNING IN THIS
AREA. THERE IS ALSO ANOTHER SMALL AREA OF TSTMS ACROSS SOUTH
CENTRAL SD. THE MAIN SHOW WILL BE WITH THE WESTERN DAKOTAS STORMS
WHICH ARE EXPECTED TO RIDE EAST. THESE WILL FEED ON THE DEEPER
MOISTURE AND INSTABILITY GRADIENT FROM KBIS DOWN THRU KABR. SOME
LARGE HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE IF THIS LINE
HOLDS TOGETHER. THIS LINE COULD ACCELERATE AND MOVE FASTER TO THE
EAST BUT STILL THINK IT SHOULD BE AFTER MIDNIGHT BEFORE IT REACHES
OUR WESTERN FA. CURRENTLY HAVE A FLOOD WATCH OUT AND WILL NOT
TOUCH THAT DUE TO SATURATED SOILS IN THOSE AREAS. OVERNIGHT LOWS
WILL BE WARMEST IN THE FAR SOUTH AND COOLER IN THE NORTH.
&&
.AVIATION...
TRIED TO FOCUS ON TIMING THE FIRST ROUND OF CONVECTION THAT
SHOULD MOVE THRU MOST OF THE TAF SITES LATE TONIGHT. DID NOT HAVE
A GOOD FEEL FOR TIMING THIS LINE THROUGH AT TAF ISSUANCE TIME BUT
DID SPEED IT UP A LITTLE FROM PRIOR TAFS. IT IS QUITE POSSIBLE
THE LINE MAY MOVE TO THE EAST EVEN FASTER THAN 00Z TAFS INDICATED
SO AS TIMING GETS BETTER WILL PROBABLY UPDATE TAFS AS NEEDED.
&&
.PREV DISCUSSION... /ISSUED 321 PM CDT FRI JUL 22 2011/
SHORT TERM...TONIGHT THROUGH MONDAY
PRIMARY FORECAST CHALLENGE IS THUNDERSTORM CHANCES AND SEVERE/
FLOOD POTENTIAL THIS EVENING AND OVERNIGHT. GFS/NAM/ECMWF IN GOOD
OVERALL AGREEMENT AND WILL USE A MODEL BLEND...BUT LEAN HEAVILY ON
HIGH RESOLUTION WRF OUTPUT FOR CONVECTIVE EVOLUTION OVERNIGHT.
COMPLEX CONVECTIVE SCENARIO IS BEGINNING TO TAKE SHAPE. 19 UTC
WATER VAPOR LOOP SHOWS A STRONG UPPER LOW ACROSS BRITISH COLUMBIA
AND ALBERTA WITH A POTENT SHORT-WAVE MOVING THROUGH CENTRAL MT. A
LINE OF THUNDERSTORMS HAS ALREADY DEVELOPED ACROSS NORTH CENTRAL
MT IN ASSOCIATION WITH THIS WAVE. SURFACE LOW PRESSURE IS
DEVELOPING ACROSS EASTERN WY/WESTERN SD WITH A WELL-DEFINED WARM
FRONTAL BOUNDARY STRETCHING THE LENGTH OF THE DAKOTAS NEAR THE
NS/SD STATE LINE. SOME CUMULUS HAS DEVELOPED ALONG THIS BOUNDARY
ACROSS NORTHEAST SD...BUT SEEMS TO BE LIMITED IN VERTICAL EXTENT
GIVEN LOW-LEVEL CAP EVIDENT ON 18 UTC ABR SOUNDING.
WARM FRONT WILL CRAWL NORTHWARD THIS EVENING AS SURFACE LOW
BECOMES WELL-ESTABLISHED ACROSS WESTERN SD. MOISTURE AND
INSTABILITY WILL INCREASE WITH MLCAPE VALUES APPROACHING 3000+
J/KG AND PRECIPITABLE WATER VALUES 1.5 INCHES OR MORE. HOWEVER...
EXTENT OF THUNDERSTORM DEVELOPMENT IS STILL IN QUESTION GIVEN
WARM MID-LEVEL TEMPERATURES AND LACK OF STRONG DYNAMIC FORCING.
SOME SCATTERED STRONG TO SEVERE ELEVATED STORMS ARE POSSIBLE ALONG
THIS FRONT THIS EVENING MAINLY ACROSS SOUTHEAST ND INTO WEST
CENTRAL MN...BUT GIVEN COVERAGE UNCERTAINTY...WILL KEEP POPS AT 50
PERCENT AND NOT INCLUDE SEVERE WORDING IN GRIDS.
ATTENTION THEN TURNS TO UPPER WAVE AND SURFACE TROUGH PASSAGE
OVERNIGHT INTO SATURDAY MORNING. THUNDERSTORMS ACROSS NORTH-
CENTRAL MT THIS AFTERNOON ARE EXPECTED TO STRENGTHEN INTO A LINEAR
BOWING-TYPE STRUCTURE LATE THIS EVENING AND OVERNIGHT ACROSS
CENTRAL AND EASTERN ND AS 850 HPA JET AHEAD OF MID-LEVEL CIRCULATION
APPROACHES 50 KTS. MCS SHOULD GROW SOUTHWARD TOWARD THE GREATEST
INSTABILITY ALONG THE ND/SD BORDER...BUT REMAIN WEST OF THE
FORECAST AREA UNTIL AFTER 06 UTC TONIGHT. PRIMARY THREATS WILL BE
VERY HEAVY RAIN AND DAMAGING WIND...BUT LARGE HAIL AND A TORNADO
OR TWO CANNOT BE RULED OUT ALONG SOUTHERN FLANK OF CONVECTIVE
COMPLEX AS IT NEARS WARM FRONTAL BOUNDARY.
WITH SUPERSATURATED SOILS AND PRECIPITABLE WATER VALUES APPROACHING
2 INCHES BY 12 UTC SATURDAY...ISSUED A FLOOD WATCH FOR THE
SOUTHWEST HALF OF THE FORECAST AREA FROM 06 UTC TONIGHT UNTIL 00
UTC SUNDAY. DESPITE FAST STORM MOTION...A QUICK 1 TO 2 INCHES OF
RAIN WILL BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST ND INTO WEST
CENTRAL MN. FLASH FLOODING IS POSSIBLE...BUT GREATER CONCERN IS
INCREASED PONDING OF WATER THAT WILL EVENTUALLY MAKE ITS WAY INTO
THE RIVER SYSTEM. SEE WATCH FOR MORE DETAILS.
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGH
THE DAY ON SATURDAY BEHIND ANY DEPARTING LINEAR MCS AS MID-LEVEL
TROUGH AXIS SWINGS THROUGH THE FORECAST AREA AIDED BY A 70+ KT 300
HPA UPPER-LEVEL JET. DRIER AIR WILL SPREAD FROM WEST TO EAST
SATURDAY EVENING...RESULTING IN RAPIDLY CLEARING SKIES AND MORE
TRANQUIL WEATHER.
EXPECT SUNDAY AND MONDAY TO BE DRY AND PARTLY TO MOSTLY SUNNY AS
HIGH PRESSURE BUILDS ACROSS THE NORTHERN PLAINS. HIGH TEMPERATURES
WILL RANGE FROM THE UPPER 70S TO LOWER 80S AND LOWS FROM THE UPPER
50S TO LOWER 60S.
LONG TERM...MONDAY NIGHT THROUGH FRIDAY
TIMING OF PRECIP WITH MINOR SHORTWAVES COMING THROUGH THE
SOUTHWESTERLY TO WESTERLY FLOW ALOFT WILL BE THE MAIN FORECAST
PROBLEM FOR THE PERIOD. DETERMINISTIC MODELS SHOW SIGNS OF A WEAK
SHORTWAVE COMING THROUGH MONDAY NIGHT. THERE HAS BEEN SOME
VARIATION ON IF IT GETS FAR ENOUGH NORTH AND EAST TO REACH OUR
CWA...BUT THINK THERE WAS ENOUGH OF A CHANCE TO INCLUDE SOME LOW
POPS IN THE SOUTHWESTERN COUNTIES. THERE WILL BE A BETTER CHANCE
TUESDAY AS THE ECMWF AND GEM LIFT A WARM FRONT INTO THE AREA. THE
06Z GFS WAS AN OUTLIER ON THIS...BUT THE 12Z RUN CAME INTO LINE WITH
THE OTHER MODELS. THE DECENT CHANCES OF PRECIP WILL CONTINUE INTO
TUESDAY NIGHT AND WEDNESDAY AS THE MAIN SHORTWAVE MOVES THROUGH
SOUTHERN CANADA AND SFC LOW PRESSURE CROSSES THE NORTHERN PLAINS.
THERE ARE STILL SOME DIFFERENCES IN EXACT TIMING AND PLACEMENT OF
SFC FEATURES SUCH AS FRONTS...BUT THINK THE PATTERN IS ACTIVE ENOUGH
TO GO WITH 20-30 POPS THROUGH WEDNESDAY NIGHT. KEPT THINGS QUIET AS
HIGH PRESSURE BUILDS IN FOR THURSDAY DURING THE DAY WITH SOME SLIGHT
CHANCES THURSDAY NIGHT AS MODELS SHOW SIGNS OF A WEAK SHORTWAVE...
ALTHOUGH TIMING MAY AGAIN BE AN ISSUE. WENT DRY FOR FRIDAY FOR
NOW. AS FOR TEMPERATURES...KEPT THEM NEAR SEASONAL NORMALS FOR
NOW.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING FOR
NDZ006-014-015-024-026-028>030-038-039-049-052-053.
MN...FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING FOR
MNZ003-027-029>031-040.
&&
GODONHazardous weather outlook, Jul 22, 3:46 PM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 346 PM CDT FRI JUL 22 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-232100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 346 PM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS THIS EVENING IN SOUTHEASTERN NORTH DAKOTA. THE STORMS WILL DEVELOP ALONG A WARM FRONT PUSHING NORTH INTO THE STATE AND A FEW COULD BE COME STRONG TO SEVERE. HAIL AND DOWN BURST WINDS WILL BE THE PRIMARY THREAT. MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL MOVE INTO THE REGION FROM WESTERN NORTH DAKOTA AFTER MIDNIGHT TONIGHT. THE COMPLEX OF THUNDERSTORMS COULD BRING SOME HAIL...BUT THE MAIN THREAT WILL BE DAMAGING WINDS AND HEAVY RAIN. WITH VERY SATURATED SOILS IN THE DEVILS LAKE BASIN AND SOUTHEASTERN NORTH DAKOTA...HEAVY RAINFALL COULD CAUSE FLOOD PROBLEMS. AN AREAL FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMPLEX OF THUNDERSTORMS WILL BE ONGOING ACROSS MAINLY NORTHWESTERN AND WEST CENTRAL MINNESOTA BY DAYBREAK ON SATURDAY. DAMAGING WINDS AND HEAVY RAIN WILL REMAIN POSSIBLE. SOME ADDITIONAL THUNDERSTORM DEVELOPMENT IS PROBABLE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JR
In the hours before
Special weather statement, Jul 22, 9:13 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 913 PM CDT FRI JUL 22 2011 MNZ030-031-230315- EAST OTTER TAIL MN-WEST OTTER TAIL MN- 913 PM CDT FRI JUL 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTER TAIL COUNTY UNTIL 1015 PM CDT... AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS FROM FERGUS FALLS TO AROUND UNDERWOOD. THE THUNDERSTORMS WERE MOVING TO THE NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... CARLISLE AROUND 925 PM CDT. ELIZABETH AROUND 930 PM CDT. PHELPS AROUND 940 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DTR
Local storm report, Jul 22, 9:16 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
916 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 1 E ASHBY 46.09N 95.80W
07/22/2011 E0.75 INCH GRANT MN FIRE DEPT/RESCUE
&&
VGODONLocal storm report, Jul 23, 2:10 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
210 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL LITCHVILLE 46.66N 98.19W
07/23/2011 E0.75 INCH BARNES ND TRAINED SPOTTER
WINDS ESTIMATED 40-50 MPH AND TORRENTIAL RAIN
&&
DKThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:38 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 32 min |
| Jul 23, 2:39 AM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 51 min |
| Jul 23, 3:23 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 52 min |
| Jul 23, 3:58 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Grant, Mahnomen, Norman and 3 more | 62 min |
| Jul 23, 4:55 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Grant, Hubbard, Mahnomen, Otter Tail and 1 more | 50 min |
| Jul 23, 12:41 AM CDT | Areal Flood Advisory | FGF | Eddy, Nelson | 6 hr |
| Jul 23, 1:20 AM CDT | Flash Flood Warning | FGF | Eddy, Nelson | 6 hr |
| Jul 23, 1:29 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Griggs | 61 min |
| Jul 23, 1:35 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Griggs | 55 min |
| Jul 23, 1:51 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 54 min |
| Jul 23, 2:22 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Steele, Traill | 53 min |
| Jul 23, 3:01 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Steele, Traill | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.